Thunderstorm Wind, Delaware
- When
- August 4, 11:25 PM EST
- Where
- Delaware County, Muncie
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- ASOS
- Coordinates
- 40.180, -85.400
Thunderstorms during the early morning hours held a marginal threat for isolated damaging wind and hail but largely were slowly transitioning to heavy rain as individual storms and a squall line merged. Storms became less intense and less organized as the atmosphere stabilized.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Thunderstorms during the early morning hours held a marginal threat for isolated damaging wind and hail but largely were slowly transitioning to heavy rain as individual storms and a squall line merged. Storms became less intense and less organized as the atmosphere stabilized. Storms with heavy rain continued to move past the same areas that already received prior rainfall.
This was the only significant rain event in August to affect much of the hydrologic service area (HSA). Rain of 1 to 6 inches fell in or near the HSA. The greatest rain occurred in northwest and north central Indiana. Rainfall observers reported 2 to slightly more than 6 inches in this area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 4, 6:00 PM EST, 5 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 700 PM EDT MON AUG 4 2008 .AVIATION...DISCUSSION FOR 00Z TAFS. MOSTLY VFR THROUGH 00Z WED. TRW ACTIVITY ACRS ERN IA AND SAGGING SW INTO KS AHEAD OF AN APRCHG CD FNT AND AN UPR WV. MCS EXPECTED TO FORM ACRS NRN IL TNGT AND SPREAD ACRS NRN INDIANA WITH ADDITIONAL WITH STORMS ALSO EXPECTED TO SAG SW INTO CNTRL INDIANA OVERNGT. BETTER CHC AT LAF AND LAF. SO...WL THROUGH CBS AND VCTS IN AT IND AND LAF AFT 06Z AND LEAVE OUT FOR NOW AT HUF AND ESPECIALLY BMG. THE CD FNT IS EXPECTED TO MOVE TO JUST N OF BMG BY 00Z WED...AND WITH MU CAPES AOA 4000 J/KG...EXPECT MORE DEVELOPMENT BY EARLY AFTERNOON...SO WL ADD CBS AND VCTS THEN. ALTHOUGH...DEW PTS ARE IN THE LOWER TO MID 70S...EXPECT UPSTREAM DEBRIS CLOUDS AND SW WINDS TO STAY UP JUST ENOUGH TO KEEP FOG AWAY. && .IND WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY SOUTHWEST OF A LINE FROM TERRE HAUTE TO BEDFORD TUESDAY AFTERNOON. && .DISCUSSION... ...HEAT ADVISORY FOR SOUTHWEST COUNTIES TUESDAY... RADAR MOSAIC SHOWS AREAS OF THUNDERSTORMS STRETCHING FROM C WI INTO W OH. VIS SAT LOOP SHOWS A LOT OF BLOWOFF AND CONVECTIVE DEBRIS OVR CENTRAL INDIANA WITH SOME CU MANAGING TO FORM UNDERNEATH IT. TEMPS ARE IN THE UPR 70S TO UPR 80S WITH DEWPTS IN THE MID 60S TO LOW 70S AND LIGHT SLY WINDS. FCST FOCUS IS ON POPS/TEMPS/DEWPTS NEXT DAY OR TWO. MODELS IN GOOD AGREEMENT ON OVRALL PATRN SO WL USE A BLEND. TONIGHT...MODELS SUGGESTING POSSIBLE MCS OVRNIGHT MVING FROM IA/IL INTO INDIANA. WAA WILL BE SIGNIFICANT WITH STRONG LL JET. THIS SHUD PROVIDE SOME GOOD ISENTROPIC FORCING AS WELL OVR IL. PLENTY OF MOISTURE STARTING TO MV IN. GUIDANCE WAS UP IN THE LIKELY/CATEGORICAL AREA AND GIVEN MODELS HANDLING OF MCS AM NOT CONFIDENT ENUF OF PLACEMENT TO GO THAT HIGH. WL STICK WITH CHC NE TO DRY SW. FOR LOWS WL BUMP WARMEST GUIDANCE UP A DEGREE OR TWO. TUE...SHUD SEE HIGH TEMPS CLIMB INTO THE 90S FOR AT LEAST THE SW HALF OF THE AREA WITH WAA AND STARTING FROM LOWS IN THE MID 70S. TO THE NE COULD SEE DEBRIS CLOUDS KEEP THE TEMPS FROM CLIMBING AS MUCH. DEWPTS REACHING INTO THE LOW TO MID 70S SIMILAR TO THOSE IN IL TODAY WILL YIELD APPARENT TEMPS AROUND 100 IN SWRN COUNTIES SO WL ISSUE HEAT ADVISORY FOR THAT AREA FOR THE AFTERNOON. STILL IN A SLT RISK OF SVR WEATHER AS FNT MVS THRU TOMORROW WITH BIG INSTABILITY AND DECENT SHEAR AS WELL AS PERHAPS SOME LEFTOVER CONVECTIVE BOUNDARIES. WITH THIS IN MIND HAVE KEPT CHC THUNDER OVR THE ENTIRE AREA AS FNT MVS THRU. TUE NT...CONT WITH CHC POPS AS FNT SINKS TO THE S. WITH CLDS AROUND AND H8 TEMPS JUST STARTING TO DROP WL KEEP LOWS IN UPR 60S TO LOW 70S CONSISTENT WITH A GUIDANCE BLEND. WED...FNT SLOWS NR THE OH RVR AS A WAVE MVS ALONG IT SO HAVE KEPT A CHC IN THE SRN COUNTIES. A BIT OF CAA STARTS UP BEHIND THE FNT BUT HTS DON/T FALL MUCH SO WL STICK WITH HIGHS IN THE MIDDLE TO UPR 80S. WED NT...HTS FALL MORE AS UPR TROF STARTS TO DIG INTO THE AREA. NO FORCING LEFT SO HAVE KEPT POPS DRY. USED A GUIDANCE BLEND IN THE LOW TO MIDDLE 60S. EXTENDED...UPR TROF JUST TO THE E PUTS FA IN NW FLOW PATRN WITH LOWER HTS...THICKNESSES...AND H8 TEMPS THAN NORMAL FOR THIS TIME OF YR. EXTENDED MODELS AND ENSEMBLES ARE IN GOOD AGREEMENT ON THIS OVERALL MERIDIONAL UPR PATRN SO HAVE GOOD CONFIDENCE IN HPC FCST BLEND. HIGHS IN THE LOW TO MID 80S AND LOWS IN THE UPR 50S TO MID 60S. ONLY ISOLATED CHCS FOR PRECIP WITH IMPULSES TRAVELING THRU THE UPR TROF PERIODICALLY AND A BIT OF INSTABILITY FROM COOLER MID LVL TEMPS. GIVEN THE VERY ISOLATED NATURE OF THIS POSSIBILITY WL CONTINUE WITH DRY FCST FOR FA DURING THIS TIME. EXPECT SKIES TO BE PARTLY TO MOSTLY CLOUDY DURING THE DAY AND PARTLY CLOUDY AT NIGHT. && AVIATION...MK PUBLIC...CP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 531 PM EDT MON AUG 4 2008 INZ054>057-063>065-071-072-052130- MORGAN-JOHNSON-SHELBY-RUSH-BROWN-BARTHOLOMEW-DECATUR-JACKSON- JENNINGS- 531 PM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT...PRIMARILY AFTER MIDNIGHT. SEVERE WEATHER DOES NOT APPEAR LIKELY...BUT ALL STORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. STORMS WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY...SOUTH OF A BLOOMINGTON TO GREENSBURG LINE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT WILL CONTAIN HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HOT AND HUMID WEATHER WILL OCCUR ON TUESDAY. HEAT INDEX VALUES WILL REACH THE UPPER 90S ON TUESDAY AFTERNOON. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>062-067>070-052130- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-KNOX-DAVIESS-MARTIN- LAWRENCE- 531 PM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NORTH OF A LINE FROM FARMERSBURG TO BEDFORD. SEVERE WEATHER IS NOT EXPECTED...BUT THESE STORMS WILL CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A HEAT ADVISORY IN EFFECT FOR TUESDAY AFTERNOON AS HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S AND LOW 100S. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. STORMS WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY...SOUTH OF A TERRE HAUTE TO BLOOMINGTON LINE. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT WILL CONTAIN HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-052130- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- 531 PM EDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING AND TONIGHT...ALONG AND NORTH OF A LINE FROM ROCKVILLE TO INDIANAPOLIS AND NEW CASTLE. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT ALL STORMS WILL BE CAPABLE OF HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. STORMS WILL BE ACCOMPANIED BY FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS. HOT AND HUMID WEATHER WILL OCCUR ON TUESDAY. HEAT INDEX VALUES WILL REACH THE MIDDLE AND UPPER 90S ON TUESDAY AFTERNOON. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TOMORROW AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) LJ
The Indianapolis radar (KIND), 92 km away, was scanning. The volume nearest the first event began at 04:23 UTC.
2 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A tree was blown down over a road by thunderstorm winds.
The rain and flash flooding created high water on numerous streets around Greater Lafayette Tuesday morning. It also forced the Lafayette Parks Department to close Munger Park and the city's aquatic facilities for the day. Power companies reported power outages scattered across the area that continued into the afternoon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126933, 126934, 130317.